Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 1, NWS Tulsa, OK

June 9, 202110 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Jun 9, 2021, 3:10 PM CDT for 10 counties in Oklahoma. It took effect at Jun 10, 2021, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2021, 3:10 PM CDT (20:10 UTC)
In effect from
Jun 10, 2021, 1:00 PM CDT
Expired
Jun 10, 2021, 8:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

051 
WWUS74 KTSA 092010
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
310 PM CDT Wed Jun 9 2021

OKZ054-055-059>061-064>067-070-071-101100-
/O.NEW.KTSA.HT.Y.0001.210610T1800Z-210611T0100Z/
Osage-Washington OK-Pawnee-Tulsa-Rogers-Creek-Okfuskee-Okmulgee-
Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, 
Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
and Checotah
310 PM CDT Wed Jun 9 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY...

* WHAT...Heat index values up to 106 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From 1 PM to 8 PM CDT Thursday.

* IMPACTS...The combination of hot temperatures and high humidity
  will combine to create a dangerous situation in which heat
  illnesses are possible. Also, heat related stress could quickly
  increase especially for those not acclimated to hot conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
198 
WWUS74 KTSA 100842
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
342 AM CDT Thu Jun 10 2021

OKZ054-055-059>061-064>067-070-071-102000-
/O.NEW.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/
/O.CON.KTSA.HT.Y.0001.210610T1800Z-210611T0100Z/
Osage-Washington OK-Pawnee-Tulsa-Rogers-Creek-Okfuskee-Okmulgee-
Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, 
Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
and Checotah
342 AM CDT Thu Jun 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY...

* WHAT...Heat index values of 103 to 106 degrees expected. 

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...Heat Advisory from 1 PM this afternoon to 8 PM CDT
  this evening and again Friday from 1 PM to 8 PM CDT.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ056-057-062-102000-
/O.NEW.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/
Nowata-Craig-Mayes-
Including the cities of Nowata, Vinita, and Pryor
342 AM CDT Thu Jun 10 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Nowata, Craig and Mayes Counties.

* WHEN...From 1 PM to 8 PM CDT Friday.

* IMPACTS...The combination of hot temperatures and high humidity
  will combine to create a dangerous situation in which heat 
  illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
096 
WWUS74 KTSA 101956
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
256 PM CDT Thu Jun 10 2021

OKZ054-055-059>061-064>067-070-071-110400-
/O.CON.KTSA.HT.Y.0001.000000T0000Z-210611T0100Z/
/O.CON.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/
Osage-Washington OK-Pawnee-Tulsa-Rogers-Creek-Okfuskee-Okmulgee-
Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, 
Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
and Checotah
256 PM CDT Thu Jun 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY...

* WHAT...Heat index values of 103 to 107 degrees expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...Heat Advisory until to 8 PM CDT this evening and again 
  Friday from 1 PM to 8 PM CDT.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ056-057-062-110400-
/O.CON.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/
Nowata-Craig-Mayes-
Including the cities of Nowata, Vinita, and Pryor
256 PM CDT Thu Jun 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Nowata, Craig and Mayes Counties.

* WHEN...From 1 PM to 8 PM CDT Friday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
869 
WWUS74 KTSA 110115
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
815 PM CDT Thu Jun 10 2021

OKZ054-055-059>061-064>067-070-071-110930-
/O.EXP.KTSA.HT.Y.0001.000000T0000Z-210611T0100Z/
/O.CON.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/
Osage-Washington OK-Pawnee-Tulsa-Rogers-Creek-Okfuskee-Okmulgee-
Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, 
Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
and Checotah
815 PM CDT Thu Jun 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 107 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...Heat Advisory Friday from 1 PM to 8 PM CDT.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ056-057-062-110930-
/O.CON.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/
Nowata-Craig-Mayes-
Including the cities of Nowata, Vinita, and Pryor
815 PM CDT Thu Jun 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Nowata, Craig and Mayes Counties.

* WHEN...From 1 PM to 8 PM CDT Friday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 9, 12:18 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 9, 12:18 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1218 PM CDT Wed Jun 9 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of MVFR cigs should gradually improve through the afternoon.
Isolated showers/storms are possible across the region, but
confidence too low to mention in any TAF. Could see additional
areas of MVFR cigs develop again later tonight, along with patchy
fog, especially for the northwest AR sites and KBVO.

&&

.PREV DISCUSSION... /Issued 1050 AM CDT Wed Jun 9 2021/

..UPDATE...

DISCUSSION...
Main update was to lower PoPs a bit through the remainder of the
day, with recent CAMs output suggesting only isolated diurnal
showers/storms. Bumped up cloud cover some based on current
trends, but still expect gradual thinning through the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  91  75  93 /  20  10   0  10
FSM   73  90  73  92 /  40  30  10  10
MLC   74  90  74  90 /  20  10   0   0
BVO   72  91  74  92 /  20  10  10  10
FYV   68  88  69  89 /  40  30  10  10
BYV   68  89  70  90 /  30  30  10  10
MKO   73  90  73  90 /  20  20   0   0
MIO   71  90  72  90 /  20  20  10  10
F10   73  91  73  90 /  20  10   0   0
HHW   74  90  73  88 /  10  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....18
Hazardous weather outlook, Jun 9, 12:41 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1241 PM CDT Wed Jun 9 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1241 PM CDT Wed Jun 9 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Mid to late afternoon.

HEAVY RAIN.
	RISK...Limited.
    AREA...Eastern Oklahoma and northwest Arkansas.
    ONSET...Mid to late afternoon.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
A few isolated strong to marginally severe storms will be possible
this afternoon as a moist and unstable airmass develops. Locally heavy
rainfall will be likely with any storms that develop.

In addition, hot and humid conditions are expected outside of any
thunderstorm activity this afternoon across portions of northeast
Oklahoma with heat indices climbing into the 100 to 103 degree range.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SUNDAY...Thunderstorm Potential...Dangerous Heat
Potential.
MONDAY AND TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Hot and humid conditions will likely persist into the weekend with
heat indices in the 100 to 105 degree range each afternoon in some
locations. Persons working outside and not yet fully acclimated to
the warmer weather should take precautions to avoid any potential
heat related stress. In addition, a few strong thunderstorms will
be possible as moist and unstable airmass remains in place.

weather.gov/tulsa contains additional information.

Nearby

Heat Advisories in Oklahoma, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.